MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC EndoWrist; TIP-UP FENESTRATED GRASPER

INTUITIVE SURGICAL, INC EndoWrist; TIP-UP FENESTRATED GRASPER
Model Number 470347-17
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/13/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, a tip-up fenestrated grasper instrument became stuck in the patient's chest because the distal end came out of the forceps sheath, the forceps jammed, making it impossible for the surgeon to manipulate it from the robot console.The procedure was completed with no reported injury.Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained the following additional information: the instrument was removed by hand.All the parts were still attached to the instrument.No fragment fell into the patient.The procedure was completed using a replacement instrument.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive the tip-up fenestrated grasper instrument to perform failure analysis (fa).Fa was able to confirm/reproduce the reported complaint.The instrument was found to have the proximal clevis dislodged.The dislodged proximal clevis is attached to the main tube.The probable root cause is attributed to damage during use.Applying excessive force on the distal end of the instrument during handling, insertion, usage (overloading), or removal can cause damage.Additional related observations: the instrument was found to have a broken main tube at the distal tip, and it was not returned with the instrument.The part that was holding the proximal clevis is missing.Components adjacent to this broken main tube do not show damage.The probable root cause is attributed to damage during use, which may result from an accidental drop of the instrument or inadvertent collisions with other instruments.Excessive side loading on the instrument can also cause the main tube wall to collapse inwards causing it to crack and subsequently break.

Brand Name
EndoWrist
Common Device Name
TIP-UP FENESTRATED GRASPER
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
+1(408)523-2100
MDR Report Key50910822
Report Number2955842-2026-40135
Device Sequence Number5776834
Product Code NAY
UDI-Device Identifier00886874112496
UDI-Public(01)00886874112496(11)251023(10)K12251023(91)0005
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K131861
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 09/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number470347-17
Device Catalogue Number470347
Device Lot NumberK12251023 0250
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer08/10/2026
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 09/04/2026
Initial Report FDA Received Date09/28/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/23/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
da Vinci Instruments and Accessories.
Patient SexUnknown